Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 27, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 5, 2009, 1:49 PM EDT for Columbia County, Suwannee County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2009, 1:49 PM EDT (17:49 UTC)
- Expired
- Jun 5, 2009, 2:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Columbia County, FL, Suwannee County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1737 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 051749
TORJAX
FLC023-121-051830-
/O.NEW.KJAX.TO.W.0027.090605T1749Z-090605T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
149 PM EDT FRI JUN 5 2009
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA
WESTERN COLUMBIA COUNTY IN NORTHERN FLORIDA
* UNTIL 230 PM EDT
* AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR OBRIEN...OR
12 MILES EAST OF MAYO...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCALPIN AND OBRIEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3026 8285 3007 8271 2996 8295 3000 8297
3001 8300 3010 8307
TIME...MOT...LOC 1749Z 266DEG 13KT 3006 8297
$$
SHULER1 follow-up statement
000
WWUS52 KJAX 051801
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT FRI JUN 5 2009
FLC023-121-051830-
/O.CON.KJAX.TO.W.0027.000000T0000Z-090605T1830Z/
SUWANNEE FL-COLUMBIA FL-
201 PM EDT FRI JUN 5 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR EXTREME
WESTERN COLUMBIA AND EASTERN SUWANNEE COUNTIES...
AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER SOUTHERN SUWANNEE
COUNTY...OR 12 MILES NORTHWEST OF ICHETUCKNEE SPRINGS STATE PARK...
MOVING EAST AT 20 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3004 8293 3007 8298 3019 8285 3005 8275
3003 8279
TIME...MOT...LOC 1802Z 263DEG 16KT 3007 8291
$$
SHULERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 5, 9:06 AM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 5, 9:06 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 906 AM EDT FRI JUN 5 2009 .UPDATE...SHORTWAVE TROUGH LINGERS OVER THE NRN GULF OF MEXICO. SEVERAL IMPULSES ARE ROTATING AROUND BASE OF TROUGH AS NOTED ON SATELLITE IMAGERY. RADAR SHOWS THE BANDS OF STORMS MOVING ONSHORE FROM THE GULF INTO THE PANHANDLE AND SUWANNEE VALLEY. A DRY SUNNY SLOT EXISTS OVER NE FL FROM MARION COUNTY TO THE ST MARYS RIVER. PLUS THERE ARE SIGNIFICANT BREAKS IN THE CLOUDS OVER SE GA. TEMPS WILL RISE QUICKLY IN THESE AREAS DESTABILIZING THE ATMOSPHERE. AS THE IMPULSES DRIFT EASTWARD EXPECT TO SEE STORMS ERUPTING MID TO LATE MORNING. A MODIFIED 12Z SOUNDING SHOWS THE POTENTIAL INSTABILITY WITH A SFC-BASED CAPE OF 3797 J/KG. ATMOSPHERE IS MORE STABLE WHERE THICK CLOUD COVER EXISTS TO OUR WEST AND EXPECT ANY SEVERE STORMS TO OCCUR WHERE SKIES ARE CURRENTLY SUNNY TO PARTLY CLOUDY. POPS OF 70-80% ARE ANTICIPATED AND DO NOT FORESEE ANY CHANGES TO THE CURRENT FORECAST. && .AVIATION...IFR CIGS CONTINUE AT SSI AND SHOULD LIFT TO MVFR BY 15Z. RADAR AND LIGHTNING DETECTION SHOW TS WEST AND SW OF GNV AND WILL NEED TO UPGRADE TO VCTS THIS MORNING. OTHERWISE MVFR CIGS ARE EXPECTED TO DEVELOP LATER THIS MORN AND THUNDERSTORMS WILL BE MAINLY THIS AFTERNOON WITH IFR CONDS AND GUSTY WINDS EXPECTED AT TIMES. && .MARINE...SWLY WINDS REACHED WELL INTO SCEC CRITERIA OVER OFFSHORE WATERS LAST EVENING THROUGH ABOUT NOW BUT APPEAR TO BE WEAKENING. SEAS REACHED ABOUT 5 FT AT SPAG1 OVERNIGHT. WINDS TO REMAIN NEAR 15 KT AND BELOW OVER THE WATERS THROUGH TONIGHT AND SATURDAY AND THEN GRADUALLY WEAKEN AS PRES GRADIENT RELAXES. SEAS TO REMAIN AOB 5 FT. && .PRELIMINARY POINT TEMPS/POPS... AMG 84 65 86 66 / 80 40 60 30 SSI 83 70 83 71 / 80 40 50 30 JAX 85 68 85 68 / 80 40 60 30 SGJ 84 70 84 70 / 80 40 60 30 GNV 85 67 86 66 / 80 40 60 30 OCF 85 68 86 67 / 70 40 60 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/AW
Hazardous weather outlook, Jun 5, 6:00 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT FRI JUN 5 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT FRI JUN 5 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...WIDESPREAD SHOWERS AND STORMS THIS AFTERNOON... ...MINOR FLOODING TO CONTINUE ALONG THE ST MARYS RIVER NEAR MACCLENNY AND ALONG THE SATILLA RIVER NEAR ATKINSON... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AS AN UPPER DISTURBANCE AND COLD FRONT APPROACH THE AREA. THE STORMS WILL FIRST FORM ALONG THE GULF COAST THIS MORNING AND SPREAD ACROSS THE REMAINDER OF THE AREA BY THE AFTERNOON. A FEW STORMS MAY BECOME STRONG WITH THE POTENTIAL FOR STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THE SAINT MARYS RIVER NEAR MACCLENNY IS FORECAST TO SLOWLY FALL THE NEXT FEW DAYS BUT REMAIN ABOVE FLOOD STAGE. THE SATILLA RIVER NEAR ATKINSON IS CRESTING AND WILL REMAIN ABOVE FLOOD STAGE THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST FLOOD PRODUCTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT AND UPPER DISTURBANCE WILL STALL OVER THE AREA SATURDAY RESULTING IN A GOOD CHANCE OF THUNDERSTORMS. SOME STORMS MAY BE STRONG WITH STRONG WIND GUST POTENTIAL AND FREQUENT CLOUD TO GROUND LIGHTNING. SCATTERED MAINLY AFTERNOON AND EARLY EVENING STORMS ARE FORECAST SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
In the hours before
Special weather statement, Jun 5, 11:52 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1152 AM EDT FRI JUN 5 2009
FLZ036-037-040-051630-
ALACHUA-MARION-PUTNAM-
1152 AM EDT FRI JUN 5 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...NORTHERN MARION AND WESTERN PUTNAM COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1230 PM EDT...
AT 1152 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 5 MILES WEST OF LOWELL...OR 11 MILES
EAST OF WILLISTON...MOVING NORTHEAST AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLEMINGTON...LOWELL...
REDDICK...MCINTOSH...ANTHONY...SPARR...CROSS CREEK...CITRA...
LOCHLOOSA AND JOHNSON THROUGH 1230 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2932 8241 2936 8241 2968 8200 2950 8194
2931 8198 2920 8231
TIME...MOT...LOC 1552Z 236DEG 20KT 2933 8228
TRABERTLocal storm report, Jun 5, 12:11 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1211 PM EDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM TSTM WND GST MAYPORT 30.38N 81.41W
06/05/2009 M0 MPH DUVAL FL ASOS
PK WND 25043MPH
&&
AWALKERSpecial weather statement, Jun 5, 12:35 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1235 PM EDT FRI JUN 5 2009
FLZ038-051700-
FLAGLER-
1235 PM EDT FRI JUN 5 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 100 PM
EDT...
AT 1235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES
NORTH OF PALM COAST TO 13 MILES SOUTHWEST OF BUNNELL...MOVING EAST AT
20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ESPANOLA...PALM COAST...PALM COAST...BUNNELL AND FLAGLER BEACH
THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2941 8115 2929 8114 2927 8141 2960 8140
2963 8133 2966 8125 2966 8123 2965 8122
2967 8121 2967 8120 2945 8110 2943 8110
TIME...MOT...LOC 1635Z 248DEG 18KT 2962 8122 2932 8138
SHULERSpecial weather statement, Jun 5, 12:39 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1239 PM EDT FRI JUN 5 2009
FLZ037-040-051745-
MARION-PUTNAM-
1239 PM EDT FRI JUN 5 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND
SOUTHWESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT...
AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES
NORTHWEST OF FORT MCCOY TO 2 MILES WEST OF SUMMERFIELD...MOVING EAST
AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SPARR...SANTOS...REDDICK...OCALA...LOWELL...CITRA...ANTHONY...
BURBANK...BELLEVIEW AND SUMMERFIELD THROUGH 145 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2897 8224 2942 8221 2943 8218 2942 8215
2944 8212 2943 8209 2945 8205 2961 8205
2962 8204 2960 8169 2896 8166
TIME...MOT...LOC 1639Z 258DEG 21KT 2941 8200 2900 8207
SHULERLocal storm report, Jun 5, 12:47 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1247 PM EDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND GST NW PALM COAST 29.57N 81.21W
06/05/2009 E0 MPH FLAGLER FL EMERGENCY MNGR
EMERGENCY MNGR ESTIMATED THUNDERSTORM WIND GUST UP TO 50
MPH
&&
AWALKERLocal storm report, Jun 5, 1:09 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
109 PM EDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TORNADO 6 W BRUNSWICK 31.14N 81.57W
06/04/2009 GLYNN GA NWS STORM SURVEY
AN NWS STORM SURVEY DETERMINED THERE TO BE A BRIEF
TORNADO TOUCHDOWN LESS THAN A QUARTER OF A MILE EAST OF
THE INTERSTATE 95 AND HIGHWAY 17 JUNCTION...ALSO KNOWN AS
OCEAN HIGHWAY. THE TORNADO BEGAN OVER THE LITTLE SATILLA
RIVER BEFORE IMPACTING THE ROYAL OAKS SUBDIVISION WITH
EF-0 DAMAGE. THE TORNADO THEN MOVED ACROSS THE HIGHWAY
AND PRODUCED EF-1 DAMAGE TO THE SUNOCO GAS STATION.
RESIDENCES BEHIND THE GAS STATION EXPERIENCED EF-0
DAMAGE. THE TOTAL PATH WAS A HALF A MILE LONG AND 75
YARDS WIDE.
&&
DEESEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:27 AM EDT | Special Weather Statement | JAX | Gilchrist | 48 min |
| Jun 5, 10:27 AM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 48 min |
| Jun 5, 10:28 AM EDT | Special Weather Statement | JAX | Marion | 47 min |
| Jun 5, 11:01 AM EDT | Special Weather Statement | JAX | Clay, Duval | 44 min |
| Jun 5, 11:07 AM EDT | Special Weather Statement | JAX | Marion, Putnam | 38 min |
| Jun 5, 11:31 AM EDT | Special Marine Warning | JAX | 119 min | |
| Jun 5, 11:34 AM EDT | Special Marine Warning | JAX | 56 min | |
| Jun 5, 11:37 AM EDT | Special Weather Statement | JAX | Saint Johns | 38 min |
| Jun 5, 11:44 AM EDT | Special Weather Statement | JAX | Suwannee | 31 min |
| Jun 5, 11:45 AM EDT | Special Weather Statement | JAX | Marion | 30 min |
| Jun 5, 11:49 AM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| Jun 5, 11:52 AM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Jun 5, 12:06 PM EDT | Special Marine Warning | JAX | 84 min | |
| Jun 5, 12:31 PM EDT | Special Marine Warning | JAX | 89 min | |
| Jun 5, 12:35 PM EDT | Special Weather Statement | JAX | Flagler | 25 min |
| Jun 5, 12:39 PM EDT | Special Weather Statement | JAX | Marion, Putnam | 66 min |
| Jun 5, 12:53 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 5, 1:47 PM EDT | Extreme Wind Warning | JAX | 6 min | |
| Jun 5, 2:21 PM EDT | Tornado Warning | JAX | Columbia, Suwannee | 16 min |
| Jun 5, 2:36 PM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 39 min |
| Jun 5, 4:07 PM EDT | Special Weather Statement | JAX | Nassau | 53 min |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.